EconPapers    
Economics at your fingertips  
 

Optimal income taxation and the shape of average tax rates

Jean Hindriks (), Etienne Lehmann () and Alexis Parmentier ()
Additional contact information
Alexis Parmentier: EPEE - Centre d'Etudes des Politiques Economiques - UEVE - Université d'Évry-Val-d'Essonne

Post-Print from HAL

Abstract: We investigate whether the optimal income tax model of Mirrlees (1971) can reproduce the empirically observed increasing average tax rates. We give a necessary condition and exhibit two examples where the optimal average tax rates are increasing. We wish to thank Mathias Hungerbühler and Laurence Jacquet for stimulating discussions. Citation: HINDRIKS, Jean, Etienne LEHMANN, and Alexis PARMENTIER, (2006) "Optimal income taxation and the shape of average tax rates.

Keywords: Optimal; taxation (search for similar items in EconPapers)
Date: 2006-03-23
Note: View the original document on HAL open archive server: http://hal.univ-reunion.fr/hal-01248159
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Published in Economics Bulletin, Economics Bulletin, 2006

Downloads: (external link)
http://hal.univ-reunion.fr/hal-01248159/document (application/pdf)

Related works:
Journal Article: Optimal income taxation and the shape of average tax rates (2006) Downloads
Working Paper: Optimal income taxation and the shape of average tax rates (2006)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hal:journl:hal-01248159

Access Statistics for this paper

More papers in Post-Print from HAL
Bibliographic data for series maintained by CCSD ().

 
Page updated 2018-11-27
Handle: RePEc:hal:journl:hal-01248159